Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Fort Worth, TX

January 13, 2007Freestone County, Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 13, 2007, 6:26 PM CST for Freestone County, Navarro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 6:26 PM CST (00:26 UTC)
Expired
Jan 13, 2007, 8:30 PM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Freestone County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
351 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 140028
FFWFWD
TXC161-349-140230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 830 PM CST

* AT 619 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  MODERATE TO HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAWSON...
  NAVARRO...KERENS...CORSICANA...BLOOMING GROVE...BARRY AND ANGUS

HIGH WATER REMAINS ON NUMEROUS ROADS ACROSS NAVARRO AND FREESTONE 
COUNTIES. THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR 2 MORE HOURS 
TO ACCOUNT FOR ONGOING FLOODING ISSUES...AND ADDITIONAL FLOODING 
THAT WILL RESULT FROM THE CONTINUING RAIN. SOME LOCATIONS WILL SEE 
ADDITIONAL RAINFALL OF 1/2 INCH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3180 9649 3182 9672 3208 9689 3232 9641
      3231 9632 3215 9611 3210 9612 3208 9607
      3187 9600 3189 9596 3179 9599 3175 9588
      3169 9586 3169 9579 3163 9579 3143 9624

$$
1 follow-up statement
000 
WGUS74 KFWD 140228
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CST SAT JAN 13 2007

TXC161-349-140236-
NAVARRO TX-FREESTONE TX-
828 PM CST SAT JAN 13 2007

...THE FLASH FLOOD WARNING EXPIRES AT 830 PM CST FOR FREESTONE 
AND NAVARRO COUNTIES...

THE HEAVY PRECIPITATION HAS COME TO AN END ACROSS THE WARNING AREA. 
HOWEVER...SOME LOW-WATER CROSSINGS AND AREAS OF POOR DRAINAGE MAY 
HAVE LINGERING HIGH WATER ISSUES. MOTORISTS ARE URGED TO EXERCISE 
CAUTION...PARTICULARLY AT NIGHT WHEN IT IS MORE DIFFICULT TO ASSESS 
THE DANGERS OF FLOODING.

LAT...LON 3180 9649 3182 9672 3208 9689 3232 9641
      3231 9632 3215 9611 3210 9612 3208 9607
      3187 9600 3189 9596 3179 9599 3175 9588
      3169 9586 3169 9579 3163 9579 3143 9624

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:35 PM CST, 51 minutes earlier.

Area forecast discussion, Jan 13, 5:35 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CST SAT JAN 13 2007

.AVIATION...
TEMPERATURES ARE 32F OR LESS AT THE METROPLEX TAFS. WHILE WACO IS
HOLDING IN AT 34F AS OF 23Z. TEMPERATURES ARE EXPECTED TO FALL TO
FREEZING AT WACO AROUND MIDNIGHT.THE MAIN AREA OF RAIN AND
THUNDERSTORMS WILL REMAIN EAST OF THE TAF SITES THIS EVENING.
SO WE JUST EXPECT SOME -FZDZ OR -FZRA THIS EVENING. AS THE SHORTWAVE
CURRENTLY OVER THE BIG BEND MOVES EASTWARD...PRECIPITATION WILL
INCREASE FROM THE SOUTHWEST LATE TONIGHT...BRINGING FREEZING RAIN
AND ISOLATED THUNDERSTORMS AFTER 12Z SUNDAY.  IFR/LIFR CONDITIONS
WILL PREVAIL THROUGH THE FORECAST PERIOD.  58

&&

.DISCUSSION...
400 PM CST SAT JAN 13 2007
A COMPLEX WEATHER DAY TO SAY THE LEAST WITH FREEZING RAIN TO THE
NORTHWEST AND FLOODING RAINS IN THE SOUTHEAST.

THIS EVENING SHOULD BE A CONTINUATION OF THE AFTERNOON WITH SOME
HEAVY RAIN REMAINING IN THE EAST AND FREEZING DRIZZLE AND LIGHT
FREEZING RAIN CONTINUING ACROSS THE NORTHWEST HALF. WE EXPECT THE
FREEZING LINE...WHICH IS CURRENTLY LOCATED FROM NEAR BONHAM...TO
DALLAS...TO HILLSBORO...TO LAMPASAS...TO EASE A LITTLE FURTHER
SOUTHEAST TONIGHT. WHILE PRECIPITATION WILL BE MOSTLY LIGHT THIS
EVENING...RESIDUAL WATER SHOULD BEGIN TO ICE OVER...ESPECIALLY ON
BRIDGES AND OVERPASSES. THIS WILL BE DUE TO THE PROLONGED PERIOD OF
SUB FREEZING TEMPERATURES. THERE SHOULD BE A DECREASE IN STORM
COVERAGE AND INTENSITY ACROSS THE EASTERN COUNTIES FROM MID TO LATE
EVENING AS THE FIRST IMPULSE TRANSLATES INTO EAST TEXAS.

WE EXPECT A LULL IN THE PRECIP FROM LATE EVENING TO THE EARLY
MORNING HOURS BEFORE THE NEXT UPPER LEVEL IMPULSE...CURRENTLY
ROTATING TOWARD THE BIG BEND...MOVES INTO THE WESTERN COUNTIES OF
NORTH TEXAS. FREEZING RAIN AND SOME SLEET WILL BE ON THE INCREASE
TOWARD SUNRISE SUNDAY. ICE ACCUMULATIONS BETWEEN ONE QUARTER AND
ONE HALF INCH SILL APPEAR LIKELY WITH AMOUNTS UP TO ONE INCH
POSSIBLE NEAR THE RED RIVER. THEREFORE...WILL KEEP THE ICE STORM
WARNING AND FREEZING RAIN ADVISORY IN PLACE. RAIN AND THUNDERSTORMS
ARE EXPECTED TO FIRE UP AGAIN SOUTHEAST OF THE SUB FREEZING AIR
AFTER SUNRISE SUNDAY. SOME ADDITIONAL HEAVY RAIN AND FLOODING WILL
BE POSSIBLE SO WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH
SUNDAY AFTERNOON.

COLD AIR REINFORCEMENTS WILL FILTER ACROSS THE RED RIVER
OVERNIGHT AND SUNDAY AND HELP THE FREEZING LINE REACH THE SOUTHERN
SECTIONS OF NORTH TEXAS SUNDAY NIGHT/MONDAY MORNING. AT THE SAME
TIME SOME ISENTROPIC LIFT OVER THE ARCTIC AIR MAY PRODUCE SOME
LIGHT FREEZING RAIN...THEREFORE WILL KEEP THE WINTER STORM WATCH
IN PLACE SUNDAY NIGHT THROUGH MONDAY. PRECIPITATION SHOULD END
FROM NORTHWEST TO SOUTHEAST MONDAY AS DOWNWARD VERTICAL MOTION
WORKS IN FROM THE NORTHWEST.

THE REMAINDER OF THE WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS A
SERIES OF TROUGHS DEVELOP OVER THE SOUTHWEST US. MOISTURE WILL BE
SOMEWHAT LIMITED INITIALLY. HOWEVER...SOME LIGHT RAIN CHANCES
SHOULD ENTER THE PICTURE BY THURSDAY OR FRIDAY. WILL LEAVE POPS
LOW FOR NOW DUE TO TIMING UNCERTAINTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  28  30  24  32  18 / 100 100  60  40  10
WACO, TX              32  35  29  33  22 / 100 100  80  60  20
PARIS, TX             33  33  24  33  19 / 100 100  60  30  10
DENTON, TX            27  30  23  31  15 / 100 100  40  30  10
MCKINNEY, TX          29  31  24  31  15 / 100 100  60  30  10
DALLAS, TX            29  31  25  32  21 / 100 100  60  40  10
TERRELL, TX           32  32  27  34  21 / 100 100  60  50  10
CORSICANA, TX         33  35  29  32  23 / 100 100  80  60  20
TEMPLE, TX            33  36  29  32  24 / 100 100  80  60  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
TXZ091>094-100>104-115>120-129>133-141>144-156-157.

FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175.

WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES:
TXZ107-122-123-135-146>148-158>162-174-175.

FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ095-105-106-121-134-145.

&&

99/79
Hazardous weather outlook, Jan 13, 4:00 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SAT JAN 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
400 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
AN ICE STORM WARNING REMAINS IN EFFECT ALONG AND NORTHWEST OF A LINE
FROM COPPERAS COVE...TO CLEBURNE...TO DALLAS...TO BONHAM. A FREEZING
RAIN ADVISORY IS IN EFFECT SOUTH OF THE ICE STORM WARNING AND NORTH
OF A LINE FROM HILLSBORO...TO KAUFMAN...TO PARIS. SIGNIFICANT
FREEZING RAIN WILL BEGIN IN THESE AREAS AFTER MIDNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT.
SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. A FLASH FLOOD WATCH IS
IN EFFECT ALONG AND EAST OF A LINE FROM KILLEEN...TO WAXAHACHIE...TO
PARIS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SUNDAY.
SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND
GUSTY WINDS.

THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ON SUNDAY. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON.

THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY WILL REMAIN IN
EFFECT THROUGH 6 AM MONDAY. ICE ACCUMULATION IN EXCESS OF 1/4 IS
LIKELY IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY
AREA. A WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH MONDAY
AFTERNOON FOR THE PART OF NORTH TEXAS SOUTHEAST OF THE WARNING AND
ADVISORY AREAS.

CHANCES FOR WINTER WEATHER WILL CONTINUE IN CENTRAL TEXAS MONDAY
NIGHT...SLOWLY TAPERING OFF BY LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT
FOR REPORTS OF FLOODING AND WINTER WEATHER.

25

In the hours before

Local storm report, Jan 13, 3:10 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      WORTHAM                 31.79N  96.46W
01/13/2007                   FREESTONE          TX   LAW ENFORCEMENT

            FLOODING CONTINUING ON SECONDARY ROADS IN
            STREETMAN/WORTHAM/TEAGUE AREA
Local storm report, Jan 13, 3:11 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     FLASH FLOOD      RICHLAND                31.93N  96.43W
01/13/2007                   NAVARRO            TX   EMERGENCY MNGR

            CREEKS OUT OF BANKS...SECONDARY ROADS FLOODED EAST/SOUTH
            PARTS OF COUNTY
Local storm report, Jan 13, 4:42 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     ICE STORM        GAINESVILLE             33.64N  97.15W
01/13/2007                   COOKE              TX   EMERGENCY MNGR

            ICE COVERED BRIDGES/OVERPASSES ACROSS THE COUNTY
Local storm report, Jan 13, 5:05 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      ATHENS                  32.20N  95.86W
01/13/2007                   HENDERSON          TX   LAW ENFORCEMENT

            WATER OVER NUMEROUS ROADS ACROSS THE COUNTY
Local storm report, Jan 13, 5:08 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FLASH FLOOD      CANTON                  32.55N  95.86W
01/13/2007                   VAN ZANDT          TX   LAW ENFORCEMENT

            WATER OVER NUMEROUS ROADS ACROSS THE COUNTY
Local storm report, Jan 13, 5:22 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CST SAT JAN 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLASH FLOOD      CORSICANA               32.08N  96.47W
01/13/2007                   NAVARRO            TX   LAW ENFORCEMENT

            HIGH WATER OVER SEVERAL ROADS IN THE COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 7:30 AM CSTSpecial Weather StatementFWDDallas, Ellis, Johnson, Tarrant60 min
Jan 14, 8:50 AM CSTSpecial Weather StatementFWDCooke, Denton, Eastland, Erath, Grayson, Hood and 7 more85 min
Jan 14, 9:59 AM CSTSpecial Weather StatementFWDJack, Montague, Wise61 min
Jan 14, 10:20 AM CSTSpecial Weather StatementFWDEastland, Palo Pinto, Stephens, Young70 min
Jan 14, 10:50 AM CSTSpecial Weather StatementFWDCollin55 min
Jan 14, 11:16 AM CSTSpecial Weather StatementFWDFannin, Grayson59 min
Jan 14, 11:42 AM CSTSpecial Weather StatementFWDParker, Wise63 min
Jan 14, 11:58 AM CSTSpecial Weather StatementFWDCooke32 min
Jan 14, 12:08 PM CSTSpecial Weather StatementFWDMontague22 min
Jan 14, 12:43 PM CSTSpecial Weather StatementFWDGrayson17 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.